Pennsylvania, 2013Damaging Wind in Pennsylvania, June 2, 2013
June 2, 2013 · NWS CTP · 1 event in 1 county or zone
Isolated, marginally-severe thunderstorms in the lee of the central Appalachians developed toward the I-95 corridor during the afternoon. One storm moved north crossing the Mason-Dixon line into extreme southeastern Franklin County, where it produced damaging winds in Blue Ridge Summit.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated, marginally-severe thunderstorms in the lee of the central Appalachians developed toward the I-95 corridor during the afternoon. One storm moved north crossing the Mason-Dixon line into extreme southeastern Franklin County, where it produced damaging winds in Blue Ridge Summit.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 2, 2:32 PM EST, 18 minutes earlier.
Area forecast discussion, Jun 2, 2:32 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
332 PM EDT SUN JUN 2 2013
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MAINLY THE
SOUTHEAST COUNTIES THIS AFTERNOON AND EVENING. THEN A COLD FRONT
MOVING THROUGH TONIGHT WILL BRING AN END TO OUR RUN OF VERY WARM
AND HUMID WEATHER...REPLACING IT WITH GENERALLY COOLER AND DRIER
CONDITIONS THAT WILL PREVAIL THROUGH MID WEEK. WET WEATHER WILL
RETURN FOR LATE WEEK AS A NEW WEATHER SYSTEM APPROACHES.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
OUTSIDE OF A FEW CELLS...WEATHER REMAINS PRETTY QUIET ACROSS
CENTRAL PA THIS MID AFTERNOON. SHORTWAVE HAS SLID INTO NEW
ENGLAND...WHERE IT HAS BEGUN TO ENHANCE CONVECTION THERE. CENTRAL
PA SITTING IN NVA BEHIND THIS FEATURE ATTM SURPRESSING CONVECTION.
BUT REMNANTS OF ANOTHER OLD MCS SLIDING INTO MID ATLANTIC LOOK TO
BE BEST FOCUSING MECHANISM FOR NEW STORMS LATE THIS
AFTERNOON/EARLY THIS EVENING. DEBRIS CLOUDS SPREADING ACROSS CWA
ATTM WILL TAKE A BIT OF A BITE OUT OF DAYTIME HEATING OVER LOWER
SUSQ...AND LOOKING FORWARD...THE BEST DYNAMICS/CAPE WILL BE SOUTH
AND EAST OF OUR CWA. SO EVEN THOUGH SCT TSTMS STILL
EXPECTED...THE BEST SEVERE THREAT WILL REMAIN TO OUR EAST AND
ALONG OUR SOUTHERN BORDER. THAT DOESNT RULE OUT SOME GUSTY WINDS
OR ISO SVR WITH ANY STORMS THAT FORM OVER PA...AND WILL CONTINUE
MENTION THE GUSTY WINDS THROUGH THE AFTERNOON HOURS IN
GRIDS/ZONES AND CHANCE SEVERE IN HWO /EVEN AS SPC SLIGHT RISK
SHIFTS FURTHER EASTWARD/. A CHANCE FOR TSTMS CONTINUES THIS
EVENING IN THE FAR SE.
OTHERWISE...WARM MUGGY CONDITIONS CONTINUE ACROSS THE SOUTHERN
HALF OF CWA...WHILE COOLER AIR BEGINNING TO SLOWLY WORK INTO THE
NORTHWEST /WITH KBFD IN THE UPPER 60S AND DEWPOINTS FALLING BACK
TO NEAR 60F/. THE EVENING WILL CONTINUE TO BE VERY MILD AND MUGGY
IN THE SE...AND GRADUALLY BECOMING MORE PLEASANT IN THE NW.
&&
.SHORT TERM /MIDNIGHT THROUGH 6 PM MONDAY/...
STILL SOME UNCERTAINTY AS TO THE TIMING OF THE FRONT THRU SERN
PA LATER TONIGHT INTO EARLY MONDAY...WHICH COULD LEAD TO SOME
STRATOCU AND LIGHT FOG OVERNIGHT. THE NAM IS THE SLOWEST WITH A
WAVY FEATURE STILL STUCK OVER SERN PA INTO EARLY MONDAY...WHILE
THE GFS AND ECMWF HAVE THE SURFACE FRONT ANYWHERE FROM THE CENTRAL
DEL MARVA AREA TO NORTHERN NJ. SO KEPT THE SMALL MENTION OF
SHOWERS GOING INTO MONDAY MORNING.
DRIER AND COOLER AIR WILL MOVE IN FROM THE NW OVERNIGHT AND MONDAY
WITH THE LAST OF THE 60S DEWPOINTS BEING SHOVED OFF TO THE SE IN
TIME. HOW FAST THEY EXIT THE REGION ALTOGETHER WILL DEPEND ON THE
FRONT MENTIONED ABOVE.
HIGHS MONDAY WILL BE IN THE 60S OVER THE NW...5-10F BELOW NORMAL FOR
EARLY JUNE. HIGHS NEAR 80 IN THE SE WILL BE VERY NEAR NORMAL.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE BUILDING DOWN OUT OF THE GR LAKES SHOULD PROVIDE FOR
SOME DRY UNEVENTFUL WEATHER TUESDAY WITH PLEASANT TEMPS AND
HUMIDITY.
AS THE HIGH MOVES OFF TO OUR NORTHEAST WE SHOULD SET UP A
SOUTHERLY FLOW OF INCREASING MOIST AIR. MEANWHILE THE MODELS WANT
TO CARVE OUT A BROAD SLOW-MOVING UPPER TROUGH OVER THE EASTERN US
SUGGESTING A PROLONGED PERIOD OF UNSETTLED WEATHER SETTING UP FROM
ABOUT MID WEEK...POSSIBLY INTO NEXT WEEKEND. I REINTRODUCED THE
CHANCES FOR RAIN BY WEDNESDAY AND KEPT THE MENTION OF SHOWERS
RIGHT INTO SUNDAY.
THE EXPECTED DEVELOPMENT OF A NEGATIVE NAO COULD SIGNAL THIS
EASTERN TROUGH STICKING AROUND FOR A WHILE WITH THE GEFS SHOWING
AN ANOMALOUS TROUGH DEVELOPING INTO THE LOWER GR LAKES OUT AS FAR
AS DAY 7.
OF NOTE IS SOME TROPICAL MOISTURE OVER THE BAY OF CAMPECHE. THE
NHC SAYS IT HAS NO CHANCE OF TURING INTO A TROPICAL CYCLONE OVER
THE NEXT COUPLE OF DAYS...BUT THE VARIOUS OPERATIONAL MODELS SEEM
TO WANT TO DRAG AT LEAST SOME OF THE MOISTURE NORTHWARD. AS USUAL
THERE IS NO AGREEMENT ON THE FINE DETAILS WITH THE GFS TAKING THE
SLUG OF MOISTURE OFF THE SERN US COAST...THE ECMWF TAKING THINGS A
FAIR DISTANCE UP THE COAST AND THE CANADIAN TAKING A FULL BLOWN
TROPICAL CYCLONE INTO THE CENTRAL APPALACHIANS BY FRIDAY. COULD BE
AN INTERESTING END OF THE WEEK.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SCT TSTMS...A FEW STRONG...WILL REMAIN POSS MAINLY ACROSS THE SE
INTO EARLY EVE. OTHERWISE GENERALLY VFR CONDITIONS WILL PERSIST
ACROSS CENTRAL PA.
COLD FRONT WILL APPROACH FROM THE WEST THIS EVE AND SLOWLY CROSS
CWA OVERNIGHT. AREA OF MVFR STRATOCU/VSBY WILL LIKELY DEVELOP
AFTER 04Z UNTIL HUMID AIRMASS IS ERODED BY ADVANCING COLD FRONT
MON MORNING.
OUTLOOK...
MON...LOW CIGS/FOG POSS EARLY OVR W MTNS. THEN VFR.
TUE-WED...NO SIG WX EXPECTED.
THU-FRI...ISOLD PM THUNDERSTORM IMPACTS POSS W MTNS.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...RXR
NEAR TERM...RXR
SHORT TERM...RXR
LONG TERM...LA CORTE
AVIATION...RXR
Hazardous weather outlook, Jun 2, 10:24 AM EST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1124 AM EDT SUN JUN 2 2013
PAZ019-026>028-035-036-041-042-045-046-049>053-056>059-063>066-
031530-
SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1124 AM EDT SUN JUN 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AHEAD OF A
COLD FRONT THAT WILL BE CROSSING THE REGION THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ004>006-010>012-017-018-024-025-033-034-037-031530-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA-
1124 AM EDT SUN JUN 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RXR
In the hours before
Special weather statement, Jun 2, 1:16 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
216 PM EDT SUN JUN 2 2013
PAZ037-041-021900-
NORTHERN LYCOMING PA-TIOGA PA-
216 PM EDT SUN JUN 2 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LYCOMING AND
SOUTHEASTERN TIOGA COUNTIES...
AT 214 PM EDT...A STRONG THUNDERSTORM WAS NEAR MORRIS...MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT BLOSSBURG AND ROSEVILLE.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE SKI SAWMILL SKI AREA AND
MANSFIELD UNIVERSITY.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 14.
LAT...LON 4194 7690 4190 7691 4181 7689 4161 7687
4143 7732 4159 7741 4196 7693
FORECASTER: COLBERTThunderstorm Wind, Franklin
- When
- June 2, 2:50 PM EST
- Where
- Franklin County, 0.31 mi NNW of Blue Ridge Summit
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 39.724, -77.471
Thunderstorm winds estimated near 60 mph knocked down a power pole onto a car in Blue Ridge Summit near the Mason-Dixon line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, June 2, 20131 death · 2 events
- Flash Flooding and Flooding in South Carolina, June 2 to 3, 2013$395,000 · 11 events
- Hail and Damaging Winds in Georgia, June 2, 2013$312,000 · 1.25 in hail · 14 events
- Tornado and Damaging Winds in South Carolina, June 2, 2013$150,000 · EF1 · 4 events
- Flash Flood in Georgia, June 2 to 3, 2013$120,000 · 1 event
- Flash Flooding in Maine, June 2, 2013$100,000 · 2 events
- Damaging Wind in Texas, June 2, 2013$100,000 · 56 kt wind · 1 event
- Flash Flooding and Hail in Maine, June 2, 20131.75 in hail · 46 events
- Flooding in Missouri, June 2 to 3, 2013$73,000 · 2 events
- Tornado and Hail in Maine, June 2, 2013EF0 · 34 events
- Hail and Damaging Winds in New York, June 2, 2013$20,000 · 1 in hail · 6 events
- Damaging Winds in New Hampshire, June 2, 201350 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444300.